Alert archive / Wisconsin / Small Craft Advisories in 2011

Small Craft Advisory 56, NWS Milwaukee, WI

June 22, 2011

NWS Milwaukee, WI issued this small craft advisory at Jun 22, 2011, 9:39 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 22, 2011, 9:39 AM CDT (14:39 UTC)
Expired
Jun 22, 2011, 8:00 PM CDT
In force
10 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

024 
WHUS73 KMKX 221439
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
939 AM CDT WED JUN 22 2011

...WINDS INCREASING AHEAD OF LOW PRESSURE...

.SOUTH TO SOUTHWEST WINDS WILL GUST TO NEAR 25 KNOTS AHEAD OF
APPROACHING LOW PRESSURE IN THE PLAINS. THE WINDS ARE EXPECTED TO
EASE LATER THIS AFTERNOON.

LMZ645-646-222200-
/O.NEW.KMKX.SC.Y.0056.110622T1439Z-110622T2200Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
939 AM CDT WED JUN 22 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS
AFTERNOON. 

* WINDS: SOUTH TO SOUTHWEST 15 TO 20 KNOTS...GUSTS TO 25 KNOTS.

* WAVES: 2 FEET NEAR SHORE UP TO 4 FEET TOWARDS OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
202 
WHUS73 KMKX 222017
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
317 PM CDT WED JUN 22 2011

...GUSTY WINDS INTO THE EVENING HOURS...

.SOUTH TO SOUTHWEST WINDS WILL GUST TO NEAR 25 KNOTS AHEAD OF
APPROACHING LOW PRESSURE IN THE PLAINS. THE WINDS ARE EXPECTED TO
EASE THIS EVENING.

LMZ645-646-230100-
/O.EXT.KMKX.SC.Y.0056.000000T0000Z-110623T0100Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
317 PM CDT WED JUN 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 PM CDT THIS
EVENING. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS...GUSTS TO 25 KNOTS.

* WAVES: 2 FEET NEAR SHORE UP TO 4 FEET TOWARDS OPEN WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
068 
WHUS73 KMKX 230105
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
805 PM CDT WED JUN 22 2011

...SOUTHWEST WINDS DIMINISHING...

.SOUTHWEST WINDS WILL GUST TO NEAR 20 KNOTS AHEAD OF APPROACHING
LOW PRESSURE IN THE PLAINS. 

LMZ645-646-230215-
/O.EXP.KMKX.SC.Y.0056.000000T0000Z-110623T0100Z/
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
805 PM CDT WED JUN 22 2011

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE BRISK
SOUTHWEST WINDS HAVE DIMINISHED SOMEWHAT EARLY THIS EVENING.

$$
HENTZ

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 22, 4:31 AM CDT, 5 hours 8 minutes earlier.

Area forecast discussion, Jun 22, 4:31 AM CDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
431 AM CDT WED JUN 22 2011

.TODAY AND TONIGHT...FORECAST CONFIDENCE MEDIUM.

LARGE OCCLUDED SYSTEM TO PROGRESS ACROSS WI TODAY AND TONIGHT. THE
SFC LOW WILL MOVE INTO CENTRAL WI BY 00Z THU AND REACH GREEN BAY
AROUND 12Z THU. MEANWHILE THE UPPER LOW WILL TRACK INTO SOUTH
CENTRAL WI LATER TODAY AND THEN LIFT SLOWLY NEWD. ROUNDS OF
SHOWERS EXPECTED THROUGH THIS PERIOD WITH LATEST BAND OF SHOWERS
CURRENTLY DEVELOPING IN NE IA. GIVEN CLOUDY AND SHOWERY
CONDITIONS...DO NOT EXPECT TEMPS TO WARM TO MUCH FROM CURRENT
TEMPS. FCST SOUNDINGS SHOW AIR PARCEL STOPPING SHORT OF THE -10C
AIR WITH VERY MINIMAL CAPE BELOW SO REMOVED THUNDER.

.SHORT TERM...THURSDAY THROUGH FRIDAY NIGHT...FORECAST CONFIDENCE
MEDIUM TO HIGH.

VERTICALLY STACKED SURFACE AND UPPER LEVEL LOW PRESSURE SYSTEMS
WILL SLOWLY SHIFT TO THE EAST DURING THIS TIME. AREA FORECAST
SOUNDINGS SHOWING LOTS OF LOW TO MID LEVEL MOISTURE LINGERING
THURSDAY...THEN SLOWLY DECREASING THURSDAY NIGHT ACROSS THE AREA.
VARIOUS VORTICITY MAXIMA ROTATING AROUND UPPER LOW WILL CONTINUE
TO BRING GOOD CHANCES FOR RAIN SHOWERS ACROSS THE AREA
THURSDAY...WITH LOWER CHANCES THURSDAY NIGHT.

NAM/GFS HOLDING ONTO CLOUDS AND SHOWER CHANCES FRIDAY...WITH THE
ECMWF TRYING TO BRING DRIER AIR INTO THE AREA. SIDED WITH THE MORE
PESSIMISTIC AND SLOWER NAM/GFS AND KEPT CLOUDS/LOW POPS FOR
SHOWERS GOING FRIDAY ACROSS THE AREA. CLOUDS AND PRECIPITATION
WILL CONTINUE TO BRING COOL TEMPERATURES DURING THIS TIME.

INFLUENCE OF UPPER LOW SHIFTS FAR ENOUGH EAST OF THE AREA FRIDAY
NIGHT TO ALLOW DRIER AIR TO WORK INTO THE AREA. CLOUDS SHOULD ALSO
BREAK UP AS THE DRIER AIR WORKS IN.

.LONG TERM...SATURDAY THROUGH TUESDAY...FORECAST CONFIDENCE MEDIUM.

MODEST UPPER LEVEL RIDGE AND ASSOCIATED SURFACE HIGH PRESSURE IS
EXPECTED TO SHIFT ACROSS THE REGION OVER THE WEEKEND PER GFS/ECMWF
MODELS. TREND HAS BEEN TO KEEP THE AREA DRY IN THESE MODELS FOR
SATURDAY NIGHT AND SUNDAY...AND WILL DO SO FOR THIS PERIOD. SOME
SUNSHINE AND A GRADUALLY MILDER AIRMASS WORKING INTO THE REGION
SHOULD BRING MORE SEASONABLE TEMPERATURES.

GFS/ECMWF THEN CONTINUE TO SHOW DIFFERENCES WITH HANDLING OF NEXT
SYSTEM EXPECTED TO MOVE THROUGH THE REGION EARLY NEXT WEEK. GFS
QUICKER WITH BRINGING PRECIPITATION AND WARM AIR ADVECTION INTO
THE AREA THAN THE SLOWER ECMWF. UPPER LEVEL SHORTWAVES PASSING
THROUGH THE REGION ALSO DIFFER ON THESE MODELS. FOR NOW...WILL
KEEP CONSENSUS POPS GOING FOR THIS PERIOD.

&&

.AVIATION...LOCALIZED IFR TO MVFR CIGS AND MVFR VSBYS WILL
TRANSITION TO WIDESPREAD MVFR CIGS AND AREAS OF MVFR VSBYS THAT WILL
BE ACCOMPANIED BY SHOWERS AT TIMES AS THE OCCLUDED LOW MOVES SLOWLY
INTO WI FOR TODAY THROUGH THU.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

SHORT/LONG TERM...08/WOOD
TODAY/TONIGHT/AVIATION/MARINE...20/GEHRING
Hazardous weather outlook, Jun 22, 6:30 AM CDT, 3 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
630 AM CDT WED JUN 22 2011

WIZ046-047-051-052-056>060-062>072-230945-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
630 AM CDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE ARE SMALL CHANCES OF THUNDERSTORMS FROM MONDAY THROUGH
TUESDAY DUE TO WEAK LOW PRESSURE AND A COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED FOR THE REST OF THE WEEK.

LMZ643>646-230945-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
630 AM CDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE ARE SMALL CHANCES OF THUNDERSTORMS FROM MONDAY THROUGH
TUESDAY DUE TO WEAK LOW PRESSURE AND A COLD FRONT.

CORRECTED TYPO IN SPOTTER STATEMENT

WWW.WEATHER.GOV/MKX

GEHRING

In the hours before

Local storm report, Jun 22, 8:09 AM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
809 AM CDT WED JUN 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     4 NW EAGLE              42.92N 88.53W
06/21/2011                   WAUKESHA           WI   NWS EMPLOYEE

            NUMEROUS TREES DOWN ALONG HIGHWAY CI IN THE BEAVER DAM
            LAKE AREA. TIME ESTIMATED FROM TIME OF OTHER DAMAGE
            REPORTS FROM THE AREA.

0300 PM     TSTM WND DMG     3 S DOUSMAN             42.97N 88.47W
06/21/2011                   WAUKESHA           WI   NWS EMPLOYEE

            TREE DOWN ON KETTLE MORAINE GOLF COURSE GROUNDS. TIME
            ESTIMATED FROM TIME OF OTHER DAMAGE REPORTS IN THE AREA.

&&

WIMBERLEY

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:20 PM CDTSevere Thunderstorm WarningMKXDane16 min
Jun 21, 7:22 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth38 min
Jun 21, 7:41 PM CDTAreal Flood AdvisoryMKXKenosha, Milwaukee, Ozaukee, Racine, Walworth, Washington and 1 more3 hr
Jun 21, 7:53 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Racine, Waukesha12 min
Jun 21, 7:55 PM CDTSpecial Marine WarningMKX95 min
Jun 21, 7:57 PM CDTFlash Flood WarningMKXMilwaukee, Waukesha4 hr
Jun 21, 8:03 PM CDTAreal Flood AdvisoryMKXDane2 hr
Jun 21, 8:24 PM CDTSpecial Marine WarningMKX96 min
Jun 21, 8:27 PM CDTAreal Flood AdvisoryMKXColumbia, Green Lake, Marquette, Sauk4 hr
Jun 21, 8:51 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth24 min
Jun 21, 8:57 PM CDTSpecial Marine WarningMKX75 min
Jun 22, 12:34 AM CDTAreal Flood AdvisoryMKXFond du Lac, Green Lake, Marquette3 hr

Nearby

Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.